Alert archive / New York / Small Craft Advisories in 2021
Small Craft Advisory 62, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jun 18, 2021, 3:32 AM EDT. It took effect at Jun 18, 2021, 5:00 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2021, 3:32 AM EDT (07:32 UTC)
- In effect from
- Jun 18, 2021, 5:00 PM EDT
- Expired
- Jun 19, 2021, 11:46 PM EDT
- In force
- 31 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
886 WHUS71 KOKX 180732 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 332 AM EDT Fri Jun 18 2021 ANZ355-182100- /O.NEW.KOKX.SC.Y.0062.210618T2100Z-210619T2200Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 332 AM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 5 feet expected. The strongest winds will occur tonight. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...From 5 PM this afternoon to 6 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-182100- /O.NEW.KOKX.SC.Y.0062.210619T0000Z-210619T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 332 AM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT SATURDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 5 feet expected. The strongest winds will occur tonight. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...From 8 PM this evening to 6 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
5 follow-up statements
356 WHUS71 KOKX 181940 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 340 PM EDT Fri Jun 18 2021 ANZ355-191000- /O.CON.KOKX.SC.Y.0062.210618T2100Z-210619T2200Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 340 PM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 6 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-191000- /O.CON.KOKX.SC.Y.0062.210619T0000Z-210619T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 340 PM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...From 8 PM this evening to 6 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
014 WHUS71 KOKX 190841 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 441 AM EDT Sat Jun 19 2021 ANZ355-192200- /O.EXT.KOKX.SC.Y.0062.000000T0000Z-210620T0300Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 441 AM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Seas 3 to 5 feet. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-192200- /O.EXT.KOKX.SC.Y.0062.000000T0000Z-210620T0900Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 441 AM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY... * WHAT...Seas 4 to 6 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 5 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ353-192200- /O.EXT.KOKX.SC.Y.0062.000000T0000Z-210620T0600Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 441 AM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Seas 4 to 5 feet. * WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
784 WHUS71 KOKX 191933 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 333 PM EDT Sat Jun 19 2021 ANZ355-200300- /O.CON.KOKX.SC.Y.0062.000000T0000Z-210620T0300Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 333 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt and seas 3 to 5 feet. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-200300- /O.CON.KOKX.SC.Y.0062.000000T0000Z-210620T0900Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 333 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WHAT...Southwest winds 10 to 15 kt and seas 3 to 5 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 5 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ353-200300- /O.CON.KOKX.SC.Y.0062.000000T0000Z-210620T0600Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 333 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Southwest winds 10 to 15 kt and seas 3 to 5 feet. * WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
400 WHUS71 KOKX 200107 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 907 PM EDT Sat Jun 19 2021 ANZ355-200215- /O.CAN.KOKX.SC.Y.0062.000000T0000Z-210620T0300Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 907 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas will remain below small craft advisory levels, therefore the advisory has been cancelled. $$ ANZ353-200215- /O.CAN.KOKX.SC.Y.0062.000000T0000Z-210620T0600Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 907 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas will remain below small craft advisory levels, therefore the advisory has been cancelled. $$ ANZ350-200900- /O.CON.KOKX.SC.Y.0062.000000T0000Z-210620T0900Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 907 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WHAT...West winds 10 to 15 kt and seas 3 to 5 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 5 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
935 WHUS71 KOKX 200346 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1146 PM EDT Sat Jun 19 2021 ANZ350-200500- /O.CAN.KOKX.SC.Y.0062.000000T0000Z-210620T0900Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 1146 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have fallen below 5 ft. $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 2:26 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 18, 2:26 AM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service New York NY 226 AM EDT Fri Jun 18 2021 .SYNOPSIS... High pressure will be in control today. A frontal system approaches Friday night, moving across the area Saturday into Saturday night. High pressure builds in on Sunday. A frontal system impacts the area in the Monday/Tuesday period, followed by high pressure for the middle of the week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... High pressure remains in control with clear and dry conditions. Heights continue to rise on the back side of a departing trough Skies will be clear with dry and cool conditions tonight. With relatively lower dew points, lows for the interior may drop into the low 50s to possibly upper 40s. Coastal areas will remain a bit warmer as dew points will be a bit higher with lows in the middle 50s to low 60s. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... High pressure to the south will allow wind to shift to a more southerly direction allowing for an increase in both temperatures and dew points. Much of the morning will remain clear as high pressure remains in place. Highs will be in the upper 70s to low and possibly middle 80s. Winds will increase in the afternoon out of the S and SW to 10-15 mph with gusts up to 20 mph possible. Skies begin to become cloudier in the afternoon and evening from west to east as a mid-level disturbance ahead of a digging trough approaches the area. Convection will approach the area from the west and generally be weakening into Friday night. It's possible that lingering showers with an isolated thunderstorm move through the area Friday evening and into the overnight, but much of the area should remain dry much of the night, especially areas further to the east. Lows Friday night will be in the 60s. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Saturday could be active weather day with potentially multiple rounds of convection which could last into Saturday night with the passage of a cold front. Details and confidence in timing of any hazards remains low at this time. Any convection that develops will come to an end Saturday night with loss of heating and the front moving east of the area. Saturday should end up being a warm and more humid day with temperatures reaching the middle and upper 80s for most of the area. It may be a bit cooler across eastern Long Island and southeast Connecticut due to onshore flow. Dew points are still progged in the lower 60s which will keep heat indices close to actual air temperatures. High pressure then builds across the region on Sunday resulting in a dry and sunny day. On Monday and Tuesday a frontal system will impact the area resulting in another round of thunderstorms across the area. At the same time the latest ECMWF shows an infusion of tropical moisture moving in from the Gulf coast. Although timing uncertainties remains, it appears there could be a potential for a flash flood threat during this time frame if this front interacts with the remnant tropical system. So this will need to be watched. High pressure then builds in behind the front for the middle and end of the week. Temperatures Monday and Tuesday will be above normal with temperatures returning to near normal for the middle of the week. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... High pressure will be in control through Friday. A frontal system will begin to approach Friday night. VFR with SW winds less than 10 kt, and outlying locations light/variable or calm. SW winds increase after daybreak, then back S especially along the coast, with speeds as high as 20 kt at KJFK and gusting over 25 kt, with most other sites close to 15 kt and gusting 20-25 kt. ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... No unscheduled AMD expected until this afternoon for sea breeze development. .OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY... .Late Friday night and early Sat morning...Chance of MVFR in showers and possibly a tstm. .Rest of Saturday...Mainly VFR late morning and early afternoon, then chance of MVFR or lower in late day/evening showers/tstms. SW winds G15-20kt afternoon/evening. .Sunday...VFR. SW-W winds G15-20kt. .Monday-Tuesday...Chance of MVFR or lower in showers and possibly a tstm. Detailed information, including hourly TAF wind component forecasts, can be found at: http:/www.weather.gov/zny/n90 && .MARINE... No changes to winds and seas at this time. High pressure with weak winds will result in below SCA conditions through Friday early afternoon. The high pressure moves south of the area allowing for S/SW winds increasing into Friday afternoon being sustained anywhere from 10-20 kt. There may be some occasional gusts to 25 kt on the ocean waters during the late afternoon and early evening with seas becoming 4-5 feet. SCA conditions are marginal and will be possible Friday night and through the day on Saturday as seas will remain elevated but winds decrease a bit with gusts only to 20 kt. SCA conditions across the ocean waters expected through Saturday night, especially east of Fire Island Inlet. Wind Saturday into Saturday night may be capped off around 20 kt as the air mass will be moving over the cooler ocean temperatures. Seas drop down below SCA conditions on Sunday as high pressure builds across the area waters. SCA conditions expected to return on Monday ahead of a frontal system. && .HYDROLOGY... No hydrologic impacts are expected through the weekend. Some heavier downpours are possible in the Mon-Tue time period as pwats increase to around 2 inches. && .TIDES/COASTAL FLOODING... There is a moderate rip current risk for Friday and Saturday at Atlantic ocean beaches. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...MW NEAR TERM...MET/MW SHORT TERM...MW LONG TERM...Fig AVIATION...MET MARINE...Fig/MET/MW HYDROLOGY...Fig/MW TIDES/COASTAL FLOODING...Fig
Hazardous weather outlook, Jun 17, 3:34 PM EDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service New York NY 334 PM EDT Thu Jun 17 2021 ANZ331-332-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006- 103>108-NYZ067>075-078>081-176>179-181945- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield- Northern New Haven-Northern Middlesex-Northern New London- Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 334 PM EDT Thu Jun 17 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Small Craft Advisories in New York, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.